Syndol Tablets 10 Tablets
Syndol Tablets 10 Tablets
The ideal short-term solution for relief from moderate to acute pain, especially in instances where paracetamol, ibuprofen, or aspirin alone has not worked.
- Treats headache, including muscle contraction or tension headache
- For relief from migraine, neuralgia, and period pain
- Treats muscular and rheumatic aches and pains
- For relief from toothache or dental pain
- Relieves pain following surgery or dental procedures.
Syndol Tablets contain four active ingredients:
Paracetamol: a pain reliever (analgesic) that also helps to reduce your temperature when you have a fever.
Codeine Phosphate: a pain reliever (analgesic).
Caffeine: a mild stimulant that helps to increase the pain relief from paracetamol and makes you more alert.
Doxylamine Succinate: an antihistamine.
Syndol Tablets are for short-term treatment and should only be taken for pain that is not relieved by paracetamol, ibuprofen, or aspirin alone, and should not be taken for more than 3 days at a time.
They are suitable for adults and children over 12 years but are not suitable for under 18s who have had their tonsils or adenoids removed due to Obstructive Sleep Apnoea Syndrome.
450mg of paracetamol, 10mg of codeine phosphate, 5mg of doxylamine succinate and 30mg of caffeine.
Povidone, croscarmellose sodium, pregelatinised maize starch, magnesium stearate, talc and water. The tablet film coating contains lactose monohydrate, hypromellose, titanium dioxide, polyethylene glycol 4000; quinoline yellow (E104) and sunset yellow (E110).
Usage and Instructions
Always take Syndol exactly as your doctor or pharmacist has told you, or first check with them if you are not sure.
Adults, and those aged 65+:
Take one or two tablets every four to six hours as needed for relief.
Wait at least 4 hours before taking another dose
Do not take more than eight tablets in a 24 hour period.
If you are older than 65 years or in a weakened state you should get advice from your doctor before taking Syndol as dosage adjustment may be required.
Children aged 16 to 18 years:
Take 1 to 2 tablets every 6 hours when necessary up to a maximum of 8 tablets in 24 hours.
Children aged 12 to 15 years:
Take 1 tablet every 6 hours when necessary up to a maximum of 4 tablets in 24 hours.
Children under 12 years:
Syndol should not be taken by children below the age of 12, due to the risk of severe breathing problems.
Do not take Syndol for more than 3 days. If you need to use this medicine for more than three days you must speak to your doctor or pharmacist.
Avoid alcohol whilst taking Syndol.
Codeine can cause addiction if you take it continuously for more than three days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.
Syndol Tablets can affect your ability to drive as they may make you sleepy or dizzy. Don't drive while you are taking this medicine, or until you know how it affects you. Keep in mind that it is unlawful to drive if this medicine affects your ability to drive.
Syndol Tablets contain lactose. If you have been told by your doctor that you have an intolerance to some sugars, speak to your doctor before taking this product.
Codeine is not recommended in children with breathing problems, since the symptoms of morphine toxicity may be worse in these children.
Codeine should not be used for pain relief in children and adolescents after the removal of their tonsils or adenoids due to Obstructive Sleep Apnoea Syndrome.
Do not take Syndol Tablets if:
- You are allergic to any of the ingredients.
- You are having an asthma attack or have severe breathing problems.
- You have recently had a head injury or an operation on your liver, gall bladder, or bile duct (biliary tract).
- You are taking other medicines containing codeine or any other paracetamol-containing products.
- You are taking any medicine of the class known as Monoamine Oxidase Inhibitors (MAOIs, e.g. selegiline, moclobemide), which are used as antidepressants, or if you had taken any medicine of this group in the past 14 days.
- You are an alcoholic.
- You are under 12 years of age.
- You are under 18 years of age and have had your tonsils or adenoids removed due to Obstructive Sleep Apnoea Syndrome.
- You are breastfeeding or planning to breastfeed.
Talk to your doctor or pharmacist before taking Syndol Tablets if:
- You have liver, kidney, thyroid, or heart problems and/or are elderly or of a weakened state.
- You have high blood pressure, problems with the prostate gland, obstructive bowel problems, acute abdominal conditions (e.g. peptic ulcer), hormonal problems, problems passing urine, or have had recent gastrointestinal surgery.
- You are in shock, have gallstones, glaucoma, or a disease called myasthenia gravis (a condition which weakens muscles), or a history of fits.
- You have a history of mood swings, alcohol or drug abuse, or are under psychiatric treatment.
- You are taking a benzodiazepine
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines. This includes medicines obtained without a prescription.
If you are pregnant or breastfeeding, think you may be pregnant, or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Some side effects associated with Syndol Tablets are:
- Nausea and vomiting
- Dry mouth
- Skin rash